Kansas, 2005

Flood in Kansas, June 7 to 10, 2005

June 7 to 10, 2005 · NWS EAX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 7, 2:12 PM CST, 8 hours 48 minutes earlier.

Area forecast discussion, Jun 7, 2:12 PM CST, 8 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
312 PM CDT TUE JUN 7 2005

.DISCUSSION...

MAIN CONCERN THIS FORECAST IS ON THUNDERSTORM CHANCES THROUGH THE
END OF THE WEEK.  UNSTABLE AIR AND OUTFLOW BOUNDARIES ARE THE MAIN
FEATURES THIS AFTERNOON...WITH SCATTERED ACTIVITY POPPING UP.
THROUGH THURSDAY...A BOUNDARY IS LOCATED JUST TO OUR WEST.
THE MODELS TRY TO MOVE IT INTO NORTHWEST MISSOURI...BUT WITHOUT A
GOOD PUSH WE THINK IT WILL PROBABLY REMAIN JUST TO OUR NORTHWEST. IF
DECENT CONVECTION CAN GET GOING AROUND THE SURFACE BOUNDARY...IT
MIGHT BE ENOUGH TO MOVE IT FARTHER EAST.  OTHERWISE...NEXT COUPLE
DAYS WILL BE STATUS QUO WITH HIGHS IN THE UPPER 80S AND LOWS IN THE
UPPER 60S...WITH DIURNALLY DRIVEN POP UP THUNDERSTORMS IN THE
AFTERNOON AND EARLY EVENING.

SOUTHWEST FLOW ALOFT WILL DOMINATE THE WEATHER PATTERN FRIDAY
THROUGH THE EARLY PART OF NEXT WEEK EAST OF THE ROCKIES. EXPECT TO
SEE A SERIES OF VORTICITY LOBES/SHORTWAVES TRACK NORTHEAST ACROSS
THE NORTHERN AND CENTRAL HIGH PLAINS. CONFIDENCE LOW ON RAIN CHANCES
OVER CWA FOR ANY PARTICULAR DAY BUT GIVEN THE EXPECTED HIGH
INSTABILITY AND THE POTENTIAL FOR NOCTURNAL MCSS IT IS BEST TO KEEP
CURRENT LOW CHANCE POPS GOING AS ANY BOUNDARY WHICH ENTERS FORECAST
AREA WILL HAVE THE POTENTIAL TO GENERATE CONVECTION.

LAST NIGHTS ECMWF AND 12Z GFS FORECAST A STRONGER SHORTWAVE WILL
EJECT NORTHEAST FROM THE SOUTHERN ROCKIES ON SATURDAY. BULK OF
ENERGY WILL LIKELY REMAIN TO THE WEST OF CWA BUT THERE MAY BE ENOUGH
PUSH TO GET THE COLD FRONT CLOSER TO NORTHWEST MO TO INCREASE RAIN
CHANCES OVER THE WEEKEND. BEST TO WAIT FOR A FEW MORE MODEL RUNS TO
CONFIRM THIS TREND BEFORE RAISING POPS. ANY BOUNDARIES WHICH MOVE
INTO THE CWA THROUGH SUNDAY WILL BE WEAK AND LIKELY MARK THE PASSAGE
OF A WINDSHIFT LINE/TROUGH AND NOT A TRUE COLD FRONT. THUS EXPECT
AIRMASS OVER CWA TO REMAIN BASICALLY UNCHANGED...IE. WARM AND MUGGY
WITH ABOVE NORMAL TEMPERATURES. HAVE RAISED TEMPERATURES DURING THE
EXTENDED TO BE CLOSE TO PERSISTENCE.

LVQ/MJ

&&

.PREV DISCUSSION...

334 AM...
FAIRLY LOW CONFIDENCE ON FORECASTS THIS MORNING. BOTH THE 00Z RUNS
OF THE GFS AND NAM PLACING SPURIOUS BULLSEYES OF PRECIPITATION DUE
TO CONVECTIVE FEEDBACK PROBLEMS.  06Z RUN OF THE NAM NOT QUITE AS
BAD WITH THIS PROBLEM...BUT STILL NOT HIGHLY CONFIDENT ON WHERE
HEAVIEST PRECIPITATION WILL SET UP WEDNESDAY NIGHT THROUGH FRIDAY
WITH FRONTAL BOUNDARY EXPECTED TO BE JUST TO THE NORTHWEST OF THE
FORECAST AREA. WITH SOUTHWEST FLOW OVER TOP OF AREA...AND THE AREA
EXPECTED TO STAY IN THE WARM SECTOR THROUGH FRIDAY...WILL INCREASE
AREAL COVERAGE OF CHANCE POPS WEDNESDAY AFTERNOON THROUGH THURSDAY
NIGHT...BUT KEEP POP NUMBERS ABOUT THE SAME.

REGARDING TEMPS...WILL BE STARTING OFF WARMER TODAY THAN
YESTERDAY...SO AROUND 90 READINGS LOOK PLAUSIBLE. WITH A LITTLE MORE
CLOUDINESS EXPECTED ON WEDNESDAY AND THURSDAY...WILL KEEP
TEMPERATURES JUST A TOUCH COOLER...SO NO BIG CHANGES TO GOING
FORECASTS.

REGARDING DEWPOINTS...NAM APPEARS TO BE WAY OVERDOING SURFACE
DEWPOINTS BY MIDDAY ON WEDNESDAY.  HAVE GREAT DOUBTS WE WILL HAVE 80
DEWPOINTS IN KANSAS CITY BY THAT TIME. THESE HIGH DEWPOINTS THE
MODEL KEEPS COMING UP WITH ALSO FEEDS ITS GREATER INSTABILITY AND
QPF DEPICTIONS...SO THOSE NEED TO BE USED WITH CAUTION.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jun 7, 11:47 AM CST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1247 PM CDT TUE JUN 7 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
1247 PM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WITH STRONG DAYTIME HEATING TODAY...AN ISOLATED THUNDERSTORM IS
POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HUMID AND UNSTABLE AIRMASS WILL BE SITUATED OVER EASTERN KANSAS AND
NORTHERN AND CENTRAL MISSOURI THE NEXT SEVERAL DAYS. THUNDERSTORM
CHANCES WILL INCREASE BY LATE IN THE DAY ON WEDNESDAY AS A FRONT MOVES
INTO AREAS JUST NORTHWEST OF MISSOURI. THIS FRONT...COMBINED WITH
UPPER LEVEL DISTURBANCES WILL SET THE STAGE FOR PERIODS OF
THUNDERSTORMS OVER THE CENTRAL PART OF THE COUNTRY. IF THESE STORMS
AFFECT EASTERN KANSAS AND NORTHERN AND CENTRAL MISSOURI...THEY WILL
HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS. EXCESSIVE RAINFALL MAY
ALSO OCCUR LEADING TO MORE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY FROM WEDNESDAY AFTERNOON
THROUGH THE WEEKEND.

In the hours before

Local storm report, Jun 7, 5:05 PM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
605 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             CLINTON                 38.37N 93.77W
06/07/2005  0.88 INCH        HENRY              MO   EMERGENCY MNGR

0329 PM     TSTM WND GST     2 NW CLINTON            38.39N 93.79W
06/07/2005  60 MPH           HENRY              MO   EMERGENCY MNGR

0356 PM     TSTM WND DMG     WINDSOR                 38.53N 93.52W
06/07/2005                   HENRY              MO   TRAINED SPOTTER

            LARGE TREE LIMB FELL ON CAR

0405 PM     TSTM WND GST     6 SSE KNOB NOSTER       38.69N 93.53W
06/07/2005  60 MPH           JOHNSON            MO   TRAINED SPOTTER

0420 PM     TSTM WND DMG     HUGHESVILLE             38.84N 93.30W
06/07/2005                   PETTIS             MO   EMERGENCY MNGR

            LARGE TREE DOWN

0426 PM     TSTM WND DMG     SWEET SPRINGS           38.97N 93.42W
06/07/2005                   SALINE             MO   EMERGENCY MNGR

            1 FOOT DIAMETER TREE DOWN

0449 PM     HAIL             1 NE MYSTIC             40.18N 92.92W
06/07/2005  0.75 INCH        SULLIVAN           MO   TRAINED SPOTTER

&&

LVQ
Local storm report, Jun 7, 5:31 PM CST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
631 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     MACON                   39.74N 92.47W
06/07/2005                   MACON              MO   LAW ENFORCEMENT

            LARGE TREES DOWN

&&

LVQ
Local storm report, Jun 7, 5:35 PM CST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
635 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     FLASH FLOOD      CALLAO                  39.76N 92.62W
06/07/2005                   MACON              MO   LAW ENFORCEMENT

            HIGH WATER ON HIGHWAY 36 AT CALLAO

&&

LVQ
Local storm report, Jun 7, 5:56 PM CST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
656 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     TSTM WND DMG     WINDSOR                 38.53N 93.52W
06/07/2005                   HENRY              MO   TRAINED SPOTTER

            LARGE TREE LIMB FELL ON CAR

0405 PM     TSTM WND GST     6 SSE KNOB NOSTER       38.69N 93.53W
06/07/2005  60 MPH           JOHNSON            MO   TRAINED SPOTTER

0420 PM     TSTM WND DMG     HUGHESVILLE             38.84N 93.30W
06/07/2005                   PETTIS             MO   EMERGENCY MNGR

            LARGE TREE DOWN

0426 PM     TSTM WND DMG     SWEET SPRINGS           38.97N 93.42W
06/07/2005                   SALINE             MO   EMERGENCY MNGR

            1 FOOT DIAMETER TREE DOWN

0449 PM     HAIL             1 NE MYSTIC             40.18N 92.92W
06/07/2005  0.75 INCH        SULLIVAN           MO   TRAINED SPOTTER

0620 PM     FLASH FLOOD      CALLAO                  39.76N 92.62W
06/07/2005                   MACON              MO   LAW ENFORCEMENT

            HIGH WATER ON HIGHWAY 36 AT CALLAO

0620 PM     TSTM WND DMG     MACON                   39.74N 92.47W
06/07/2005                   MACON              MO   LAW ENFORCEMENT

            LARGE TREES DOWN

&&

LVQ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Linn

When
June 7, 11:00 PM CST to June 10, 5:00 AM CST
Where
Linn forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.212, -94.843 (the zone’s center; the record gives no point)

The Marais Des Cygnes River near Trading Post crested at 28.87 feet, or 3.87 feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459083.